California, 2005

High Wind in California, November 5, 2005

November 5, 2005 · NWS MFR · 2 events in 1 county or zone

A Wind Advisory for the Weed area was upgraded to a High WInd Warning at 05/2311 PST, effective immediately through 06/0200 PST. The warning was cancelled at 06/0109 PST.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFR wrote it up.

A Wind Advisory for the Weed area was upgraded to a High WInd Warning at 05/2311 PST, effective immediately through 06/0200 PST. The warning was cancelled at 06/0109 PST.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before the first event at Nov 5, 8:58 PM PST, 47 minutes earlier.

Area forecast discussion, Nov 5, 8:58 PM PST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
858 PM PST SAT NOV 5 2005

.DISCUSSION...COLD FRONT HAS MOVE INLAND AT THIS TIME WITH HEAVY
RAINFALL BEING REPORTED AT THE COAST AND COASTAL RANGES. OVER AN
INCH IN THREE HOURS HAVE BEEN REPORTED IN COOS COUNTY. WITH THE
FROPA AT THE COAST THE WINDS HAVE DIMINISHED AND VEERED TO THE
WEST. HAVE EXPIRED THE HIGH WIND WARNING AT THE COAST. GRADIENT
REMAINS TIGHT THROUGH THE SHASTA VALLEY THROUGH LATE THIS EVENING
WITH WEED SHOWING GUSTS OF 45 MPH AT THIS TIME. HAVE EXTENDED WIND
ADVISORY FOR THE SHASTA VALLEY UNTIL 11 PM.

.PREVIOUS DISCUSSION...
SHORT TERM...VERY STRONG SOUTH WINDS CONTINUE ALONG THE COAST AND IN
THE SHASTA VALLEY THIS AFTERNOON AHEAD OF THE COLD FRONT. A HIGH
WIND WARNING CONTINUES IN THE COASTAL ZONES THROUGH THIS EVENING.
HAVE ALSO ISSUED WIND ADVISORY FOR THE SHASTA VALLEY OF SISKIYOU
COUNTY THIS EVENING. SATELLITE IMAGERY SHOWS TROPICAL MOISTURE IS
TAPPING INTO THE FRONTAL BOUNDARY. EXPECT A COUPLE INCHES OF RAIN
OVERNIGHT IN COOS AND CURRY AND THE ILLINOIS VALLEY. WILL HAVE TO
MONITOR RAINFALL AMOUNT TONIGHT FOR POSSIBLE SMALL STREAMS OR URBAN
FLOODING IN THAT AREA. THIS LARGE AMOUNT OF RAINFALL WILL ALSO BRING
UP THE ILLINOIS RIVER ESPECIALLY NEAR KIRBY. BECAUSE THE FRONT IS
SLOW MOVING...SNOW LEVELS WILL REMAIN ABOVE MAJOR PASSES TONIGHT.
HOWEVER THE SNOW LEVELS WILL GRADUALLY COME DOWN SUNDAY AND SUNDAY
NIGHT WITH NEAR ADVISORY LEVEL SNOWFALL IN THE CASCADES AND
SISKIYOUS. LOW ELEVATIONS WILL SEE PLENTY OF RAINFALL SUNDAY AND
SUNDAY NIGHT AS WELL WITH PRECIPITATION SPREADING EAST OF THE
CASCADES IN THE FORM OF SNOW SUNDAY. COLD AIR WILL EVENTUALLY SPREAD
INTO THE ROGUE VALLEY SUNDAY NIGHT WITH SNOW LEVEL DOWN TO AROUND
3000 FEET ON MONDAY MORNING. THE FRONT AND ITS SUPPORTING UPPER
LEVEL TROUGH SHIFT EAST OF THE FORECAST AREA ON TUESDAY WITH
PRECIPITATION TAPERING TO SCATTERED SHOWERS.

EXTENDED...ACTIVE JETSTREAM WILL CONTINUE TO BRING A SERIES OF
FRONTS ACROSS OUR FORECAST AREA. AROUND MID WEEK...A WEAK RIDGE WILL
BUILD INTO THE AREA BUT THAT WILL NOT BE ENOUGH TO PREVENT MOISTURE
FROM SPREADING INTO THE FORECAST AREA. AS A RESULT THERE WILL BE
PERIODS OF SHOWERS THROUGH MOST OF NEXT WEEK.

.AVIATION...MVFR CONDITIONS AT THE COAST WITH RAIN AND VERY GUSTY
WINDS. CONDITIONS DETERIORATING TO MVFR INLAND WITH ISOLATED IFR
CONDITIONS BY MIDNIGHT PST.

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...SMALL CRAFT ADVISORY...FLORENCE OR TO OR/CA BORDER 0-60 NM.
CA...WIND ADVISORY FOR THE SHASTA VALLEY CAZ081 UNTIL
                    2300 PST THIS EVENING.
     SMALL CRAFT ADVISORY...OR/CA BORDER TO POINT ST GEORGE 0-60 NM
                    UNTIL 2200 PST TONIGHT.

&&

SVEN

ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORD
Hazardous weather outlook, Nov 4, 10:24 PM PST, 23 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
1024 PM PST FRI NOV 4 2005

ORZ021-022-051400-
CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST-
1024 PM PST FRI NOV 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HIGH WIND WARNING IS IN EFFECT FROM 7 AM SATURDAY THROUGH 7 PM
SATURDAY. SEE PDXNPWMFR FOR FURTHER INFORMATION.

.INSTRUCTIONS TO SPOTTERS...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PZZ350-353-356-370-373-376-051400-
CAPE ARAGO TO FLORENCE, OR 20 TO 60 NM-
CAPE ARAGO TO FLORENCE, OR WESTWARD 20 NM-
CAPE BLANCO TO CAPE ARAGO, OR 20 TO 60 NM-
CAPE BLANCO TO CAPE ARAGO, OR WESTWARD 20 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR 20 TO 60 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR WESTWARD 20 NM-
350 PM PST FRI NOV 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

GALE WARNING IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY
EVENING. SEE COASTAL WATERS FORECAST FOR DETAILS.

GERIG

In the hours before

Local storm report, Nov 5, 7:39 PM PST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
739 PM PST SAT NOV 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 PM     HEAVY RAIN       5 NNW BROOKINGS         42.12N 124.32W
11/05/2005  3.28 INCH        CURRY              OR   TRAINED SPOTTER

            7AM-7PM TODAY.

&&

STAVISH
Local storm report, Nov 5, 7:50 PM PST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
750 PM PST SAT NOV 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 PM     HEAVY RAIN       2 SE ROSEBURG           43.20N 123.33W
11/05/2005  1.00 INCH        DOUGLAS            OR   TRAINED SPOTTER

            7AM-735PM TODAY

&&

STAVISH
Local storm report, Nov 5, 8:04 PM PST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
804 PM PST SAT NOV 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 PM     HEAVY RAIN       3 SSE COOS BAY          43.34N 124.21W
11/05/2005  1.01 INCH        COOS               OR   TRAINED SPOTTER

            8AM-8PM

&&

SVEN
Local storm report, Nov 5, 8:07 PM PST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
807 PM PST SAT NOV 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 PM     HEAVY RAIN       6 ESE COOS BAY          43.33N 124.12W
11/05/2005  1.57 INCH        COOS               OR   TRAINED SPOTTER

&&

SVEN
Local storm report, Nov 5, 8:31 PM PST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
831 PM PST SAT NOV 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 PM     HEAVY RAIN       3 NE GOLD BEACH         42.44N 124.37W
11/05/2005  1.14 INCH        CURRY              OR   TRAINED SPOTTER

            3 HR PRECIP

&&

SVEN
Local storm report, Nov 5, 9:11 PM PST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
911 PM PST SAT NOV 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0908 PM     HEAVY RAIN       N LANGLOIS              42.93N 124.45W
11/05/2005  1.43 INCH        CURRY              OR   TRAINED SPOTTER

            12 HR PRECIP SINCE 8 AM

&&

SVEN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 high wind. Local standard time, as filed.

High Wind, Central Siskiyou County

When
November 5, 9:45 PM PST
Where
Central Siskiyou County forecast zone
Measured
55 kt (63 mph) measured gust
Reported by
OFFICIAL NWS OBS.
Coordinates
41.593, -122.540 (the zone’s center; the record gives no point)

Recorded at the Weed RAWS.

High Wind, Central Siskiyou County

When
November 5, 10:45 PM PST
Where
Central Siskiyou County forecast zone
Measured
64 kt (74 mph) measured gust
Reported by
OFFICIAL NWS OBS.
Coordinates
41.593, -122.540 (the zone’s center; the record gives no point)

Recorded at the Weed RAWS.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in California in 2005Every state in 2005This day in weather historyWarnings in California, November 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481303, 5481304.